Anxiety Community
Is it safe to stop taking Paxil after 3 days?
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Is it safe to stop taking Paxil after 3 days?

Ah!  I started taking 10 mg of Paxil 3 days ago.  I didn't want to read about all the potential side effects but I started to feel tingling sensations in my chest this morning and started to surf the net for info. I read about all the side effects and risks and now I don't want to take the chances.  It's Friday evening, no way I can get a hold of my doc.  I know that there are some very knowledgable people on this forum so I have a question...

Would it be safe to just stop taking it cold turkey since it has only been 3 days??
Tags: Anxiety
Related Discussions
9 Comments Post a Comment
Blank
Avatar_n_tn
Hey there!  I'm sorry it's not working out for you.  The first time I attempted Lexapro, I took it for exactly 2 weeks.  I saw a new cardiologist that day and she told me to STOP, it wasn't what I needed.  So I did.  Without any problems.  I started it again 3 1/2 weeks later (never went back to that doc!!) and took it for nine months.  I would think only three days would be okay.  Call a pharmacist, they are so, so helpful and if you want to call the one I use here, let me know.  He's FANTASTIC!!

Good luck!!
Blank
200828_tn?1209921575
Thanks tanns!

I knew it would be a problem once I started surfing the net that's why I didn't want to initially.   I know that all drugs have side effects.  It's the risk I was willing to take cuz of the way I've been feeling but I read something very disturbing on Wikipedia...

"Clear evidence has shown that paroxetine has the highest incidence rate and severity of SSRI discontinuation syndrome of any medication of its class."  

OMG!!!   I see my doc on Monday, we'll need to talk....

Anyway, hope you have a nice weekend considering everything that is going on.  Hope your son is doing okay.  

Take care,

M




Blank
200828_tn?1209921575
I forgot...

Thanks for the advice about the pharmacist.  I didn't even think about it.

It's pizza night, off to Pizza Hut I go........................
Blank
Avatar_f_tn
You can stop it if you want. I've discontinued it twice and the affects weren't lovely (bad dreams and an odd visual thing like not seeing things when moving my head quickly) but not bad enought that I wouldn't take it again if I needed to.

I think a lot of the talk about discontinuing SSRI's are from people who have forgotten how bad they felt when the started taking them.

When you start them you get a rush of energy and some odd feelings but they don't affect your depression/anxiety for 2 to 3 weeks at least. So some of these thoughts are possibly coming from that initial rush. My doctor said "box on" when I wanted to stop after a few days (the nausea) and it was the best thing.

Calm down.  Even if you take them for a few weeks the withdrawal affects will be most likely minor.
Blank
200828_tn?1209921575
Hey Ryan,

I know that SSRIs don't provide instant relief but I do not plan on staying on meds for a long time.  That is not the plan anyway.  I would rather not take a med that according to Wikipedia....

"Clear evidence has shown that paroxetine has the highest incidence rate and severity of SSRI discontinuation syndrome of any medication of its class."

What would be a better choice Zoloft, Celexa???

Blank
165308_tn?1323190145
Raine,

I take paxil, and have been for 10 years...A long time ago they said it was non-addictive and that there were no virtual side effects....of course a lot has changed and you are definitely right about coming off the meds.  My sister once tried to come off Paxil and it was total hell for her...she ended up staying on it...That is one reason why I don't go off...terrified of the side effects.

Since you plan on using meds for a short time, I would also look into different SSRIs and so on.

Let us know how it goes.
Blank
200828_tn?1209921575
The problem with me taking meds is that I suffer from hypchondria.  Hypos are afraid of everything they put in their bodies.  I'll make a committment to take a med but then I'll start thinking, what if it damages my liver, what if it causes cancer in the long run.  What if, what if.  That's why I just can't seem to stay on any med for a long time.  It's not completely irrational after all.  Most of these SSRIs have only been around for a little more than a decade.  Who really knows what the long term effects are.  (sorry don't mean to scare you)  They are just my fears.  Anyway, I have an appointment to see my psych today, I'll talk more with him regarding the safety issues and maybe he can recommend another med with less side effects.  I heard that Celexa has the least amount of side effects and has been around for about 50 years or something.  I was on it a long time ago for a little more than a month. Maybe I should give it another try.  I let you know what my psych says.  

Later
Blank
Avatar_m_tn
Hi all,

I am 32 years-old, and took Paxil for 2 days only approximately 3 months ago, in order to help me with anxiety related to breaking up with my boyfriend.  I accidentally began with a whole dose of 20 mg, then the next day took the proper 1/2 dose of 10 mg, and then stopped the medication because I felt overly anxious and unable to calm down.

Since then, I have been experiencing muscle twitching all over my body that has made it difficult to sleep.  I am now on Trazadone to sleep through the night.  It does seem to be getting better, albeit slowly, as some nights I am actually able to sleep without the medication, whereas in the first month, I often needed Ativan plus someone to hold me at night, as the twitching so physically and emotionally rattled me.

My question to you:  Have you ever heard of this?  The psychiatrist who prescribed it said never, the neurologist I saw said never, and my doctor, who has had more experience with antidepressant withdrawal, said she has seen it, but only with people who have been on Paxil for years, not simply two or three days.

And no, I did not have these symptoms before taking Paxil.  These started the day after I took my first dose.  I've never had this before.  

Please help.  If you can provide me with any information or direct me to anyone who might know how to help my body to continue to heal, I would be so very grateful.  

With much gratitude,

M
Blank
Avatar_f_tn
You need to try to have confidence in what you are taking. I took something the the paxil family and didn't like the side-effects plus I was more anxious so we stopped after 3 days, little to no withdrawal symptoms. I went on to searching the net and found something that helped me without med. It's called the One Move. I still have to deal with anxiety but the key word is deal and live with it.

If you are worried over taking a medication even if you take the highest dosage you will still have anxiety cause taking the meds in the first place is making you anxiousl
Blank
Avatar_m_tn
I took Paxil one time and it made everything WORSE !!!!!!!!!!!!!!!!!1
I was terrified, nauseous, angry, confused, tired, but COULD NOT SLEEP. Please make sure you REALLY REALLY NEED this before you start taking it, it is a very powerful drug!!!!!!!!!!

I'm an addict and I have put alot of stuff in my body and nothing compares to the way this stuff made me feel the VERY FIRST  and ONLY time I took it. It was like a really bad ACID TRIP!!!!!!!!!!!!!!!!

BEWARE BEWARE BEWARE !!!!!!!!!!!!!!!!!
Blank
Post a Comment
To
Recent Activity
1302038_tn?1401843053
Blank
TinaR10 commented on TinaR10's status
2 hrs ago
242912_tn?1402547092
Blank
Jade59 commented on dominosarah's status
2 hrs ago
1302038_tn?1401843053
Blank
TinaR10 So I might have to go into ... Comment
3 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN